Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 29, 2017, 5:37 PM CDT for Delta County, Hopkins County, Hunt County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 29, 2017, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 5:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2666 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.1
The text
As transmitted.
273
WFUS54 KFWD 292237
TORFWD
TXC119-223-231-292300-
/O.NEW.KFWD.TO.W.0025.170429T2237Z-170429T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
537 PM CDT SAT APR 29 2017
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Hunt County in north central Texas...
Northwestern Hopkins County in north central Texas...
Southwestern Delta County in north central Texas...
* Until 600 PM CDT.
* At 537 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cumby, or near Commerce, moving north at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Commerce, Cumby and Campbell.
This includes Interstate 30 between mile markers 105 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3309 9571 3305 9591 3339 9601 3343 9573
TIME...MOT...LOC 2237Z 172DEG 33KT 3315 9585
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HernandezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 2:29 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 29, 2:29 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 229 PM CDT Sat Apr 29 2017 .MESOSCALE UPDATE... Latest surface observations show the cold front is located along a line from near Gainesville to Fort Worth then southwest to Hamilton. Ahead of the front, deep southerly flow ahead of the upper low to the west continues to transport moisture northward. A hot and humid airmass is in place with DFW observation coming in at 90/70 last hour. A large swath of low 70s dewpoints are in place east of the cold front. A 1pm supplemental sounding showed that a fairly stout capping inversion remains in place across the region although it has weakened some and been lifted to around 700 mb. 1-minute visible satellite imagery remains rather unimpressive with a generally flat appearance to the cumulus field. This is confirmed with visual observations in Fort Worth. Several attempts at deeper convection have failed indicative of the stronger inhibition. Water vapor imagery does continue to show some better moisture aloft spreading into the region on the nose of a 110 kt upper jet. There has also been an increase in mid level echoes on radar over the last hour. This suggests that some stronger forcing for ascent is spreading into the region ahead of the upper trough. The latest thinking is that deeper convection will likely initiate along the cold front over the next couple of hours when stronger forcing aloft can assist in lifting the stronger capping. This front is likely to be a little farther east than previously forecast with the highest severe weather threat shifting to the east of the I-35/35E corridor. Once storms do develop...they will have the potential to quickly become severe. MLCAPE values are generally between 2500-3000 J/kg east and southeast of the front. Steep mid level lapse rates will support a large hail threat while deep layer shear parallel to the frontal boundary should encourage a linear mode and an increasing damaging wind threat. All of this activity will continue to move east with the front through the late evening hours. Severe weather threat will be highest east of the front. Once the winds have shifted to the northwest and temperatures fall, the severe threat will be considerably lower. Dunn && .AVIATION... /ISSUED 119 PM CDT Sat Apr 29 2017/ /18Z TAFs/ A special midday sounding shows that the capping inversion has weakened and lifted, but the relatively flat CU field downstream of an approaching cold front confirms that this inhibition is still winning the convective battle. Local numerical guidance corroborates the weakening trend of this lid, particularly north of the Metroplex, but additional forcing and/or surface heating will be needed to break through it. Convective initiation is still expected to occur this afternoon along the advancing surface front, which may be in the vicinity of the I-35 corridor when this occurs. Surface temperatures in the mid 80s and dew points near 70F, combined with steepening lapse rates aloft, are yielding MLCAPE values in excess of 3000 J/kg along and east of I-35. This means that once initiation occurs, it will be rapid with intense updrafts that will quickly become severe. The window for thunderstorms at the Metroplex TAF sites will be small, with the frontal boundary now on the doorstep. A switch to north flow may be needed well before the storm potential is east of the Metroplex. Northwest winds in the TEMPO group are designed to cover both convective winds and FROPA. The scenario for Waco will be similar, albeit delayed an hour or two on both ends, and the storm chances will be a bit lower for Central Texas overall. Although the frontal activity will be confined to East Texas this evening, with forcing aloft still upstream, some elevated convection may occur near our TAF sites. However, the chances are too low to be specifically addressed in the TAFs at this time. Better chances will accompany a final spoke of energy that will swing around the base of an upper trough during the early morning hours Sunday. With our without precipitation, there is the potential for some MVFR ceilings deep within the cold air. However, this moisture currently on the high terrain of West Texas may have thinned considerably by the time it reaches North and Central Texas. The current TAFs maintain VFR Sunday morning. In the wake of the departing upper low, deep westerly flow will ensue. Despite a very stable boundary layer, some of this momentum will reach the surface, and Sunday will be marked by gusty west winds. At this time, the crosswind issues appear to be manageable at DFW and Love Field, but this will need to be assessed further with subsequent TAF packages. 25 && .PREV DISCUSSION... /ISSUED 411 AM CDT Sat Apr 29 2017/ A deep upper level low near the Four Corners appears on satellite to be making a move eastward along the New Mexico-Colorado border. Thunderstorms have been erupting across the Texas Panhandle and Oklahoma overnight along and north of a frontal boundary, due to strong forcing associated with the upper low. In fact, intense convection stretches all the way eastward from Oklahoma across Missouri, Illinois and into the Ohio Valley. Locally, the regional RADAR mosaic indicates that the front is now beginning to push southeast, possibly aided by gust fronts from the numerous storms to the northwest. The expectation is that the front will move into the far northwestern counties around sunrise before slowing down as the low level jet begins to mix out. The front may still generate scattered convection this morning across the northwestern third of the forecast area, though it will likely be less intense than the ongoing OK-NW TX activity. This is advertised well by the majority of the hi-res model guidance. One fly in the ointment, however, is the 3 KM NAM which indicates that the storms near the TX Panhandle-OK border will organized into an MCS. The good news is that the 06Z run weakens this feature considerably as it moves into the northwest counties, as opposed to the 00Z run which blasted it all the way through the Metroplex. Since the latter run is the biggest outlier, the current forecast will not reflect that scenario. Nevertheless we will need to keep an eye on the evolution of any upstream storm clusters / cold pools which may develop. After slowing a bit following sunrise, the front will pick up steam again late this morning as the upper low approaches the Texas-New Mexico border. Rain-cooled air may hamper surface heating in the northwest, but the rest of the region will have several hours to destabilize. By early afternoon, several parameters will be in place for the development of strong to severe thunderstorms. A moist and highly unstable airmass, good lift provided by the deep upper level system, and a surface boundary to provide focus for development. Where storms initialize this afternoon will depend on the location of the cold front. Taking a blend of the most recent guidance places the boundary just west of I-35/35W in that 19-20Z hour (when convective initiation is most likely), which is similar to yesterday's forecast and actually near the western edge of the latest Enhanced risk area from SPC. Storms that develop will have a good chance of becoming severe due to the high amounts of instability and shear present. Since shear is mostly unidirectional, the primary severe threat will be large hail and damaging winds. A few tornadoes will still be possible, but if winds become more backed at the surface, a higher tornado threat would exist. Storms should quickly congeal into a squall line early this evening as they push eastward through the forecast area. The severe concern would shift to a damaging wind and possible brief spin-up tornado threat with a gradually lowering large hail threat. In addition, high PWATs suggest that a brief heavy rain and localized flooding threat will also exist along the line, particularly if there are any training segments. The line of storms should reach the southeastern-most counties around midnight and exit to the east shortly thereafter. Additional showers and storms will remain possible area-wide through the overnight hours as the core of the upper low crosses the Southern Plains. Forcing will be strong, but limited moisture and instability will likely preclude any additional severe threat (though some storms may produce frequent lightning and small hail). Cool and dry air can be expected Sunday behind the front with highs in the 60s followed by lows in the 40s Sunday night. Abundant sun and the return of south winds will bring a quick end to the cool snap on Monday and Tuesday. A fast-moving shortwave trough will provide a chance of showers and storms around the middle of next week, followed by upper level ridging and pleasant weather late in the week and into next weekend. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 67 48 81 59 / 50 5 0 0 0 Waco 50 70 46 82 61 / 50 5 0 0 0 Paris 52 63 44 75 54 / 90 10 0 0 0 Denton 46 65 43 80 56 / 50 5 0 0 0 McKinney 51 65 44 78 57 / 50 5 0 0 0 Dallas 51 68 51 81 60 / 50 5 0 0 0 Terrell 52 67 48 79 58 / 70 10 0 0 0 Corsicana 53 69 50 80 60 / 70 10 0 0 0 Temple 52 71 50 83 61 / 50 5 0 0 0 Mineral Wells 47 67 41 83 55 / 50 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 29, 3:26 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 326 PM CDT Sat Apr 29 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 326 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected to develop this afternoon and continue to move east tonight. The highest threat for severe weather will be east of the Interstate 35 corridor. The main threats with the storms will be large hail and damaging winds. A tornado or two cannot be ruled out ahead of the cold front. Heavy rainfall may lead to localized flash flooding. The storm threat will diminish from west to east tonight into early Sunday morning with small hail possible with the storms that develop behind the cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms are possible Sunday morning along and east of a line from Bonham to Terrell to Centerville. Small hail may occur with these storms. Thunderstorm chances will begin early Wednesday as another cold front moves through the region. A threat for severe storms may exist Wednesday afternoon and night, mainly along and east of Interstate 35. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening mainly east of the Interstate 35 corridor.
In the hours before
Local storm report, Apr 29, 4:38 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL GUN BARREL CITY 32.33N 96.14W
04/29/2017 E1.00 INCH HENDERSON TX AMATEUR RADIOLocal storm report, Apr 29, 5:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL COMMERCE 33.25N 95.90W
04/29/2017 E1.00 INCH HUNT TX EMERGENCY MNGR
1 INCH HAIL REPORTED IN SOUTH COMMERCELocal storm report, Apr 29, 5:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG CANTON 32.55N 95.87W
04/29/2017 VAN ZANDT TX BROADCAST MEDIA
DAMAGE ON 1255 JUST NE OF CANTON. TREES AND POWER LINES
DOWNLocal storm report, Apr 29, 5:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 5 NE COMMMERCE 33.30N 95.84W
04/29/2017 E1.00 INCH HUNT TX TRAINED SPOTTERLocal storm report, Apr 29, 5:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 NW EUSTACE 32.34N 96.03W
04/29/2017 E0.88 INCH HENDERSON TX TRAINED SPOTTER
OFF 175Local storm report, Apr 29, 5:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO CANEY CITY 32.21N 96.04W
04/29/2017 HENDERSON TX FIRE DEPT/RESCUE
UNKNOWN NUMBER OF INJURIESThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:29 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Apr 29, 3:42 PM CDT | Special Weather Statement | FWD | Rains | 33 min |
| Apr 29, 3:46 PM CDT | Special Weather Statement | FWD | Henderson | 29 min |
| Apr 29, 3:57 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 48 min |
| Apr 29, 4:17 PM CDT | Special Weather Statement | FWD | Rains | 28 min |
| Apr 29, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains, Van Zandt | 64 min |
| Apr 29, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 67 min |
| Apr 29, 4:47 PM CDT | Tornado Warning | FWD | Van Zandt | 43 min |
| Apr 29, 4:57 PM CDT | Tornado Warning | FWD | Henderson | 33 min |
| Apr 29, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 56 min |
| Apr 29, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar, Rains | 48 min |
| Apr 29, 5:19 PM CDT | Areal Flood Advisory | FWD | Henderson | 3 hr |
| Apr 29, 5:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 52 min |
| Apr 29, 5:23 PM CDT | Tornado Warning | FWD | Henderson, Van Zandt | 37 min |
| Apr 29, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 59 min |
| Apr 29, 5:33 PM CDT | Tornado Warning | FWD | Henderson | 27 min |
| Apr 29, 5:45 PM CDT | Tornado Warning | FWD | Van Zandt | 30 min |
| Apr 29, 5:49 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 56 min |
| Apr 29, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro, Rockwall, Van Zandt | 63 min |
| Apr 29, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hunt, Lamar, Rockwall | 59 min |
| Apr 29, 6:13 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 47 min |
| Apr 29, 6:25 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| Apr 29, 6:50 PM CDT | Tornado Warning | FWD | Van Zandt | 20 min |
| Apr 29, 6:54 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 36 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.